Alert archive / California / High Wind Warnings in 2025
High Wind Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Feb 6, 2025, 9:02 PM PST for San Luis Obispo County, Santa Barbara County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 9:02 PM PST (05:02 UTC)
- Expired
- Feb 7, 2025, 1:45 AM PST
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
Counties San Luis Obispo County, CA, Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 20 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 5.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WWUS76 KLOX 070502 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 902 PM PST Thu Feb 6 2025 CAZ342-345-353-071200- /O.EXP.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/ /O.NEW.KLOX.HW.W.0009.250207T0502Z-250207T1200Z/ Santa Lucia Mountains-San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of Figueroa Mountain, San Rafael Mountain, Caliente Range, Santa Margarita Lake, Irish Hills, Hearst Castle, La Panza Range, and Big Pine Mountain 902 PM PST Thu Feb 6 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph. * WHERE...San Luis Obispo County Mountains, Santa Barbara County Interior Mountains, and Santa Lucia Mountains. * WHEN...Until 4 AM PST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ349-351-352-377-071200- /O.EXT.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of Mount Pinos, Gaviota, Jalama Beach, Lockwood Valley, Ozena, Montecito Hills, El Capitan State Beach, San Marcos Pass, and Refugio State Beach 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Ventura County Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ038-340-341-343-344-346>348-071200- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Southern Salinas Valley-San Luis Obispo County Interior Valleys-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Vandenberg Space Force Base, Lake Cachuma, Los Olivos, Atascadero, Buellton, Lake Nacimiento, Avila Beach, Solvang, Creston, Morro Bay, Santa Ynez, Lompoc, Nipomo, New Cuyama, San Luis Obispo, Paso Robles, Carrizo Plain, San Miguel, Pismo Beach, Cambria, Shandon, Lopez Lake, Templeton, Santa Maria, and Arroyo Grande 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, San Luis Obispo County Interior Valleys, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, Santa Ynez Valley, and Southern Salinas Valley. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-071715- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Wrightwood, Llano, Pearblossom, Palmdale, Pyramid Lake, Mount Wilson, The Angeles Crest Highway, Lake Palmdale, Mill Creek, Mount Baldy, Gorman, Elizabeth Lake, Lake Los Angeles, Acton, Tejon Pass, Valyermo, Lancaster, and Warm Springs 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Hall
1 follow-up statement
249 WWUS76 KLOX 070945 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 145 AM PST Fri Feb 7 2025 CAZ345-353-071700- /O.CAN.KLOX.HW.W.0009.000000T0000Z-250207T1200Z/ /O.EXB.KLOX.WI.Y.0016.000000T0000Z-250207T1700Z/ San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of Big Pine Mountain, La Panza Range, Caliente Range, San Rafael Mountain, Santa Margarita Lake, and Figueroa Mountain 145 AM PST Fri Feb 7 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...San Luis Obispo County Mountains and Santa Barbara County Interior Mountains. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ342-071045- /O.CAN.KLOX.HW.W.0009.000000T0000Z-250207T1200Z/ Santa Lucia Mountains- Including the cities of Irish Hills and Hearst Castle 145 AM PST Fri Feb 7 2025 ...HIGH WIND WARNING IS CANCELLED... Winds are diminishing and the high wind warning has been cancelled. $$ CAZ340-341-346>349-351-352-377-071045- /O.CAN.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley-Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of Montecito Hills, Nipomo, Pismo Beach, Lopez Lake, Morro Bay, Lake Cachuma, Lockwood Valley, Cambria, Gaviota, San Luis Obispo, San Marcos Pass, Buellton, Avila Beach, Arroyo Grande, Los Olivos, Vandenberg Space Force Base, Mount Pinos, Santa Maria, Solvang, Jalama Beach, Ozena, Santa Ynez, Refugio State Beach, El Capitan State Beach, and Lompoc 145 AM PST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Winds are diminishing and the wind advisory has been cancelled. $$ CAZ038-343-344-071700- /O.EXT.KLOX.WI.Y.0016.000000T0000Z-250207T1700Z/ Cuyama Valley-Southern Salinas Valley-San Luis Obispo County Interior Valleys- Including the cities of Creston, Templeton, Shandon, New Cuyama, San Miguel, Carrizo Plain, Paso Robles, Lake Nacimiento, and Atascadero 145 AM PST Fri Feb 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Interior Valleys, and Southern Salinas Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-072000- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Tejon Pass, Mount Wilson, Palmdale, Lake Los Angeles, Pyramid Lake, Elizabeth Lake, Lancaster, Acton, Wrightwood, The Angeles Crest Highway, Gorman, Warm Springs, Valyermo, Llano, Lake Palmdale, Mount Baldy, Mill Creek, and Pearblossom 145 AM PST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Hall
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Feb 6, 8:11 PM PST, 51 minutes earlier.
Area forecast discussion, Feb 6, 8:11 PM PST, 51 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
811 PM PST Thu Feb 6 2025
.SYNOPSIS...06/706 PM.
Another storm system will be moving through the region tonight
through early Friday with periods of moderate rain and gusty
winds across the area. Dry weather is expected over the weekend
into early next week with below normal temperatures. Another storm
is possible around the middle of next week.
&&
.SHORT TERM (THU-SUN)...06/810 PM.
***UPDATE***
The second storm system of the week has produced rain amounts of
0.50 to 1.00 inch of rain to portions of Ventura, Santa Barbara
and San Luis Obispo Counties, with locally higher amounts over the
Santa Lucias and Santa Ynez Range, up to around 1.35 inches. The
usual exception is Rocky Butte, where 2.36 inches of rain has
fallen in the past 12 hours. Moderate to heavy rain has been
affecting SE Santa Barbara and much of Ventura Counties with
rainfall rates of 0.30 inch per hour and locally up to 0.40 inch
per hour. Rainfall rates up to 0.50 per hour are likely to occur,
with a chance of high rates up to 0.75 inch per hour possible in
the heaviest rainfall overnight.
Over LA County, moderate rainfall rates have been observed over
the past 2-3 hours for western sections, but expect rain to
increase across the county through the evening hours and
overnight. Also, as the heavier rain moves over the area from
eastern Santa Barbara County through LA County, rain will begin to
decrease over San Luis Obispo County. The rain will then decrease
from northwest to southeast across the four-county area later
tonight through Friday morning. By Friday afternoon, there will be
lingering light to moderate showers over the eastern San
Gabriels, otherwise localized light rain will affect portions of
the area followed by rapid clearing and drying through the evening
hours and overnight into Saturday.
***From Previous Discussion***
Latest high res models are showing very isolated pockets of half
inch per hour rain rates, mainly over the south and southwest
facing mountains. Though for most of the area rain rates are
expected to top out around a third of an inch per hour. For this
reason, chances for rain rates to reach a half inch per hour in
the burn scars remains at 10% or less. This storm has not been
particularly convective so thunderstorm chances are very low. For
the most part this storm should just bring the area beneficial
rains with minimal impacts. But there will be small areas of
heavier rain rates that will be need to monitored closely
overnight. Snow levels will be 8000 feet or higher for most of the
event, though with cooler air coming in late Friday night and
increasing northwest flow, parts of the Grapevine region could see
some light snow down to around 6000 feet. Not expected to be an
issue for the Grapevine on Interstate 5.
Winds have picked up along the Central Coast as the storm
approaches with gusts to around 50 mph in the Santa Lucias and
25-35mph elsewhere. Expecting winds to pick up across the southern
portion of the area overnight and wind advisories are in effect.
Rain is expected to taper off overnight up north and in the
morning hours for LA/Ventura Counties. Lingering light showers are
possible in the afternoon mainly in the mountains. Otherwise, dry
but cool weather expected the rest of the day and through the
weekend. Some gusty northwest winds are expected along the Central
Coast and in the mountains. With skies clearing out Friday night
overnight lows Saturday morning may drop below freezing across
parts of the interior where the winds are light. And likely even
colder Saturday night.
.LONG TERM (MON-THU)...06/219 PM.
Dry but cool weather expected Mon/Tue. Forecast gets much more
complicated around mid week with still a number of possible
outcomes. Late Tuesday and Wednesday the deterministic models are
showing a cold inside slider trough coming through California
with very limited moisture at best. A few of the ensemble
solutions show some very light rain but this is unlikely.
Then late Wednesday into Thursday models show a large area of deep
moisture moving in from the west with the upper low still much
farther back near 50n/150w. The ensembles are still showing a
large range of possible outcomes from very little rain to
potentially 3-6 inches or more. Will have to monitor this closely
over the coming days.
&&
.AVIATION...07/0017Z.
At 2335Z at KLAX, there was a 8000 ft deep moist layer.
Moderate confidence in TAFs for KPMD and KWJF. Maximum wind gusts
may be off +/- 10 kts.
Low confidence in remaining TAFs. Minimum flight cats may be off
at least one cat at any point, especially during periods of rain.
VLIFR conds are possible, with best chances at KPRB, KBUR, and
KVNY. Flight cats may also bounce around frequently through at
least 20Z due to rainfall. There is a 10-20% chance for -DZ to
linger through the period at all sites after rain ends, highest
chances at coastal sites south of Point Conception. Timing of the
onset/ending of rain may be off +/- 2 hours. Transition to VFR
conds may be off +/- 3 hours. Peak wind gusts may be off +/- 10
kts.
KLAX...Low confidence in TAFs due to incoming rain causing conds
to vary among flight cats frequently. Conds will be mostly low
MVFR to IFR thru the period, with occasional LIFR conds.
Transition to VFR conds may be off +/- 3 hours. There is a 30-40%
chance of east wind component reaching 8-10 kts through 07Z, but
low confidence in the timing and maximum wind gust speed. A south
to southwest wind is then expected between 07Z and 13Z before a
west wind arrives and persists through at least 03Z.
KBUR...Low to moderate confidence in TAFs due to incoming rain
causing conds to vary among flight cats frequently. Conds will be
mostly low MVFR to IFR thru the period, with occasional LIFR to
VLIFR conds.
&&
.MARINE...06/705 PM.
Gusty S to SE winds will overspread the coastal waters ahead of
an approaching cold front tonight. Winds will turn SW to W and
diminish very late tonight and Fri morning.
In the outer waters, Gale Force winds are likely in the northern
two zones (north of the Channel Islands) thru this evening, with
a 20% chance of Gale force winds in the southern zone (south of
the Channel Islands to San Nicolas Island). Otherwise, Small
Craft Advisory (SCA) level winds are likely through late tonight.
SCA level NW winds are likely in the outer waters much of the time
Fri afternoon thru Mon night. There is a 30% chance of Gale force
winds again Sat afternoon thru Sun night.
In the inner waters N of Pt Sal, Gale Force SE to S winds are
likely thru this evening, with SCA level winds lingering into late
tonight. There is a 40% chance of SCA level NW wnds during the
afternoon/eve hours Fri and Sat, then are likely (70% chance) in
the afternoon/eve hours Sun and Mon.
In the Santa Barbara Channel, SCA level E to SE winds are likely
(70% chance) thru late tonight over the western portion. SCA
level W to NW winds are likely (60% chance) during the afternoon
to eve hours Fri thru Sun, with a 40% chance Mon.
In the inner waters from Pt. Mugu to San Mateo Point, there is a
50-60% chance of SCA level SE to S winds late this afternoon into
tonight, especially NW portions. There is a 30% chance of SCA
level W to NW winds during the afternoon/eve hours Fri thru Sun.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory remains in effect until 4 AM PST Friday for
zones 38-340-341-343-344-346>348. (See LAXNPWLOX).
High Wind Warning remains in effect until 9 PM PST this
evening for zones 342-345-353. (See LAXNPWLOX).
Wind Advisory remains in effect until midnight PST tonight
for zones 349-351-352-377. (See LAXNPWLOX).
Wind Advisory remains in effect until noon PST Friday for
zones 378>383. (See LAXNPWLOX).
PZ...Gale Warning in effect until 3 AM PST Friday for zones
645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 4 AM PST Friday for
zones 650-655-676. (See LAXMWWLOX).
&&
PUBLIC...MW/Smith
AVIATION...Lewis
MARINE...DB/Lund/Smith
SYNOPSIS...MW/Ciliberti
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:13 PM PST | Areal Flood Advisory | LOX | Los Angeles, Santa Barbara, Ventura | 4 hr |
| Feb 6, 7:58 PM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 11 hr |
| Feb 7, 1:55 AM PST | Small Craft Advisory | LOX | 5 days | |
| Feb 7, 7:46 AM PST | Small Craft Advisory | LOX | 5 days | |
| Feb 7, 1:33 PM PST | Wind Advisory | LOX | Los Angeles | 19 hr |
Nearby
High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.